Thunderstorm Wind, Escambia
- When
- July 6, 6:07 AM CST to 6:09 AM CST
- Where
- Escambia County, (Npa)nas Pensacola
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.350, -87.320
A thunderstorm developed over the Pensacola Naval Air Station and produced a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm developed over the Pensacola Naval Air Station and produced a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 6, 3:31 AM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 431 AM CDT FRI JUL 6 2012 .SHORT TERM [TODAY AND TONIGHT]...HOPEFULLY THE FORECAST FOR TODAY WILL SHAPE UP A LOT BETTER COMPARED TO YESTERDAY. IT APPEARS THAT WE WERE CAUGHT IN THE SUBSIDENCE ZONE OF A SUBTLE SHORTWAVE THAT MOVED ACROSS N AL INTO MS DURING THE DAY YESTERDAY. SO DESPITE THE MOISTURE AND INSTABILITY BEING PLENTIFUL...UPDRAFTS COULD NOT BECOME ESTABLISHED DUE TO THE MID LEVEL SUBSIDENCE. TODAY IS STARTING OUT MUCH DIFFERENT THAN YESTERDAY. SEVERAL OUTFLOW BOUNDARIES HAVE MOVED INTO THE AREA FROM EARLIER DEEP CONVECTION THAT AFFECTED MUCH OF NORTH AND CENTRAL ALABAMA. THE LARGEST BOUNDARY EXTENDS FROM CHOCTAW COUNTY SOUTHEAST TO SOUTHERN COVINGTON COUNTY AS OF 09Z WITH SIGNIFICANT DEEP CONVECTION OCCURRING JUST TO THE EAST OF THE FORECAST AREA. CONVECTION IS ALSO BEGINNING TO DEVELOP JUST OFF THE NW FL PANHANDLE AS WELL DUE TO ANOTHER BOUNDARY. MLCAPES ARE STILL IN THE 1000-1500 J/KG AT THIS HOUR...SO THERE IS ENOUGH INSTABILITY TO TRIGGER ISOLATED TO SCATTERED CONVECTION ALONG AND AHEAD OF THE BOUNDARIES EARLY THIS MORNING. THE BIG QUESTION IS WHAT HAPPENS FOR THE REST OF THE DAY IN THE WAKE OF THESE BOUNDARIES? THERE WILL INITIALLY BE SIGNIFICANT MID LEVEL CLOUDS LEFT OVER FROM THE OVERNIGHT CONVECTION. THIS WILL DELAY SFC HEATING...BUT CONSIDERING MOST AREAS ARE STILL IN THE MID TO UPPER 70S AT THIS HOUR...WARMING INTO THE LOW TO MID 90S STILL APPEARS REASONABLE. THIS WILL BRING MLCAPES UP TO AROUND 2500-3000 J/KG. CONSIDERING MOST OF OUR REGION HAS NOT BEEN WORKED OVER BY WIDESPREAD CONVECTION...ADDITIONAL SUBTLE BOUNDARIES MOVING INTO THE AREA...AND WEAK UPPER LEVEL WAVES ROTATING AROUND THE UPPER RIDGE IN THE MIDWEST...SCATTERED THUNDERSTORMS SHOULD DEVELOP THROUGH THE COURSE OF THE DAY. THERE IS ALSO A WEAK 850 MB TROUGH THAT WILL RETROGRADE WEST INTO THE AREA TODAY. THIS MAY ALSO AID IN CONVECTIVE DEVELOPMENT...BUT IT IS A VERY SUBTLE FEATURE WITH WEAK CONVERGENCE. GIVEN ALL OF THIS...WILL STAY WITH 40/50 POPS FOR THE AREA. THIS IS SLIGHTLY LOWER THAN GUIDANCE POPS DUE TO UNCERTAINTY IN CONVECTIVE EVOLUTION AND THE LACK OF WELL DEFINED FORCING MECHANISMS. WILL LINGER A 20-30 POP FOR TONIGHT TO ACCOUNT FOR ANY LINGERING UPSTREAM CONVECTION THAT MAY TRAVEL IN FROM THE NORTH AND EAST. THE WET MICROBURST RISK REMAINS HIGH...BASED ON FORECAST MLCAPES...SO THERE WILL CONTINUE TO BE THE THREAT OF STRONG TO BRIEFLY SEVERE STORMS. STRONG TO LOCALLY DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREATS. 34/JFB .SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...PRETTY MUCH THE SAME PROCESSES GOING AS MENTIONED FOR TODAY. UPPER LEVEL RIDGE CAN BE SEEN IN THE GFS WAVENUMBER 5 PRODUCT. IT IS ALIGNED FROM THE DAKOTAS AND WYOMING STATE LINES TO THE CENTRAL GULF COAST. SURFACE RIDGE EMANATING FROM NEAR THE AZORES CLEAR INTO THE NORTH CENTRAL GULF INDICATES THE USUAL DIURNAL MESOSCALE PROCESSES WILL DOMINATE THE WEATHER PICTURE THIS WEEKEND. THE UNCERTAINTY OF WHERE CONVECTION WILL LEAVE BOUNDARIES AND RAINFALL OVERNIGHT WILL MAKE IT DIFFICULT TO PINPOINT CONVECTION FOR SATURDAY...OR ANY LIGHT FOG FOR SUNDAY MORNING. 77/BD .LONG TERM [MONDAY THROUGH THURSDAY]...WAVENUMBER 5 PROGS INDICATE THE TROUGH DIGGING IN FROM OVER QUEBEC AND LABRADOR REGIONS SHOULD BE SEEN DIGGING FURTHER SOUTH OVER THE PIEDMONT AND TOWARD THE GULF COAST. FRONTOGENESIS IS INDICATED FROM EAST TEXAS TO THE DELMARVA AND VACAPES REGION BY MONDAY BUT SHOWING LITTLE MOVEMENT THROUGH WEDNESDAY SAVE A SLIGHT SOUTHEAST DRIFT. BY LATE WEDNESDAY FRONTOLYSIS WOULD SET IN AND BRING EVERYTHING BACK TO BAROTROPY. MEANWHILE THE AFOREMENTIONED RIDGE AXIS WOULD RETROGRADE FURTHER WEST WHICH WOULD PERMIT HIGH END SCATTERED AND POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS INTO MIDDLE AND LATE NEXT WEEK. MEANWHILE TEMPERATURES SHOULD BE ABLE TO EASE OFF SOMEWHAT ESPECIALLY OVERNIGHT INLAND...WITH MID TO HIGH 60S POSSIBLE. EVEN APPARENT T IS LIKELY TO RETREAT INTO THE LOWER AND MID 90S. 77/BD && .AVIATION [12Z ISSUANCE]...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SCATTERED CONVECTION IS EXPECTED THROUGH THE DAY...WHICH MAY BRING BRIEF PERIODS OF IFR CONDITIONS AND STRONG/VARIABLE WIND GUSTS TO THE TERMINALS. PATCHY MVFR FOG/STRATUS POSSIBLE EARLY SATURDAY MORNING. 34/JFB && .MARINE...MAIN SHORT TERM ISSUE WILL BE DEVELOPING THUNDERSTORMS NEAR SHORE THIS MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND POTENTIALLY A WATERSPOUT. BEST TSTM COVERAGE BE OVER LAND AREAS BY THIS AFTERNOON...BUT COULD STILL AFFECT AREA BAYS. OTHERWISE...A RIDGE OF HIGH PRESSURE WILL PERSIST ACROSS THE WESTERN ATLANTIC INTO THE CENTRAL GULF THROUGH EARLY NEXT WEEK. IN ADDITION...A COLD FRONT WILL BECOME STALLED OVER THE LOWER MS VALLEY BY EARLY TO MID NEXT WEEK. THIS ALL RESULTS IN A GENERAL LIGHT ONSHORE FLOW WITH LITTLE CHANGE IN SEAS. WINDS WILL BE SLIGHTLY STRONGER ALONG THE COAST DURING THE AFTERNOON/EARLY EVENING HOURS DUE TO THE SEA BREEZE. THERE WILL CONTINUE TO BE A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WILL BRING LOCALLY HIGHER WINDS AND SEAS. 34/JFB && .FIRE WEATHER...HIGH HUMIDITY WILL REMAIN OVER THE GULF COAST THROUGH THE WEEKEND...WELL ABOVE CRITICAL LEVELS. DAYTIME DISPERSION REMAINING LOW TO MODERATE THROUGH SUNDAY. FREQUENT BRIEF STRONG WIND GUSTS POSSIBLE SCATTERED THUNDERSTORMS DEVELOPING EACH DAY THROUGH THE WEEKEND. 77/BD && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 74 91 74 / 50 30 30 20 PENSACOLA 91 76 91 77 / 50 20 30 10 DESTIN 90 76 89 77 / 40 20 20 10 EVERGREEN 94 72 94 73 / 50 30 40 20 WAYNESBORO 95 71 94 71 / 50 30 40 20 CAMDEN 95 71 95 73 / 50 30 30 20 CRESTVIEW 94 71 93 72 / 50 30 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 513 AM CDT FRI JUL 6 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 513 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE COURSE OF THE DAY ACROSS THE REGION. SOME OF THE STORMS WILL BECOME STRONG...WITH THE POTENTIAL FOR A FEW TO BECOME SEVERE. THE MAIN THREATS FROM THE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...WITH CHANCES INCREASING EARLY TO MID NEXT WEEK. ISOLATED SEVERE STORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF DAMAGE TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630-650-655-670-675-071100- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 513 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NEAR SHORE WATERS AND AREA BAYS TODAY. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 KNOTS...CONTINUOUS LIGHTNING...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE OVER THE MARINE AREA THROUGH MID NEXT WEEK. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING....AND POTENTIALLY A FEW WATERSPOUTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 AM CDT FRI JUL 6 2012 FLZ004-061015- SANTA ROSA FL- 445 AM CDT FRI JUL 6 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 515 AM CDT... AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF MARY ESTHER...OR 2 MILES NORTHEAST OF NAVARRE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... NAVARRE BEACH... HOLLEY... NAVARRE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 532 AM CDT FRI JUL 6 2012 FLZ002-004-006-061115- COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 532 AM CDT FRI JUL 6 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 615 AM CDT... AT 527 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF VALPARAISO TO 9 MILES SOUTH OF WARRINGTON. THESE STORMS WERE NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... MIDWAY... OCEAN CITY... WOODLAWN BEACH... TIGER POINT... NAVARRE BEACH... HOLLEY... SHALIMAR... ORIOLE BEACH... NAVARRE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 6 2012 FLZ006-061145- COASTAL OKALOOSA FL- 600 AM CDT FRI JUL 6 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 645 AM CDT... AT 559 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF NICEVILLE...OR 13 MILES NORTHEAST OF SHALIMAR. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... VALPARAISO... NICEVILLE... EGLIN AFB... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 618 AM CDT FRI JUL 6 2012 FLZ002-004-006-061200- COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 618 AM CDT FRI JUL 6 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OKALOOSA... SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 700 AM CDT... AT 613 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF WRIGHT TO 11 MILES SOUTHWEST OF WARRINGTON...AND WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... MIDWAY... WOODLAWN BEACH... TIGER POINT... HOLLEY... ORIOLE BEACH... NAVARRE... GULF BREEZE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT TO CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The Mobile radar (KMOB), 95 km away, was scanning. The volume nearest the first event began at 12:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406166.